Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 101, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 3, 2015, 7:13 PM EDT for 4 counties in Georgia. It was in force for 62 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2015, 7:13 PM EDT (23:13 UTC)
- Expired
- Jun 3, 2015, 8:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Berrien County, GA, Cook County, GA, Lanier County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 24 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 7:15 PM EDT | TSTM WND DMG | 3 E Nashville, GA | TREE DOWN NEAR THE INTERSECTION OF RADIO STATION ROAD AND MARK WATSON ROAD |
| Jun 3, 7:15 PM EDT | TSTM WND DMG | 4 Ene Nashville, GA | TREE DOWN ON HIGHWAY 76 |
| Jun 3, 7:15 PM EDT | TSTM WND DMG | S Nashville, GA | TREE DOWN ON ROGERS AVE IN NASHVILLE |
| Jun 3, 7:35 PM EDT | TSTM WND DMG | 3 S Weber, GA | TREE DOWN ON COOK ROAD |
| Jun 3, 7:39 PM EDT | TSTM WND DMG | 3 Nne Teeterville, GA | TREE DOWN NEAR THE INTERSECTION OF MT PLEASANT ROAD AND LANCASTER ROAD |
| Jun 3, 7:42 PM EDT | TSTM WND DMG | 2 N Lakeland, GA | LARGE TREE DOWN ON HIGHWAY 129. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
480
WUUS52 KTAE 032313
SVRTAE
GAC019-075-173-185-040015-
/O.NEW.KTAE.SV.W.0101.150603T2313Z-150604T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
713 PM EDT WED JUN 3 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHEASTERN COOK COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHEASTERN BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
LANIER COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 815 PM EDT
* AT 713 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NASHVILLE... AND MOVING SOUTHEAST AT 25 MPH. THIS STORM HAS A
HISTORY OF PRODUCING LARGE HAIL AND DOWNED TREES.
* LOCATIONS IMPACTED INCLUDE...
LAKELAND...NASHVILLE...VALDOSTA...RAY CITY...MOODY AIR FORCE
BASE...MEIGS...ALLENVILLE...NEW LOIS...TEETERVILLE...COTTLE...
BERRIEN CO A/P...NAYLOR...WEBER...COURTHOUSE...HANSELL...BARRETTS
AND STOCKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3090 8304 3092 8329 3093 8332 3122 8336
3135 8322 3124 8304 3118 8305 3118 8297
3097 8297
TIME...MOT...LOC 2313Z 312DEG 20KT 3124 8323
$$
42-DVD2 follow-up statements
848
WWUS52 KTAE 032337
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
737 PM EDT WED JUN 3 2015
GAC075-032347-
/O.CAN.KTAE.SV.W.0101.000000T0000Z-150604T0015Z/
COOK GA-
737 PM EDT WED JUN 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COOK COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3092 8326 3093 8332 3104 8327 3118 8327
3130 8314 3124 8304 3118 8305 3118 8297
3097 8297 3090 8304
TIME...MOT...LOC 2337Z 299DEG 17KT 3127 8312 3093 8313
$$
GAC019-173-185-040015-
/O.CON.KTAE.SV.W.0101.000000T0000Z-150604T0015Z/
LOWNDES GA-BERRIEN GA-LANIER GA-
737 PM EDT WED JUN 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHEASTERN LOWNDES...SOUTHEASTERN BERRIEN AND LANIER
COUNTIES...
AT 737 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF WILLACOOCHEE TO NEAR MOODY AIR
FORCE BASE...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
LAKELAND...NASHVILLE...VALDOSTA...RAY CITY...MOODY AIR FORCE BASE...
MEIGS...ALLENVILLE...NEW LOIS...TEETERVILLE...BERRIEN CO A/P...
NAYLOR...WEBER...COURTHOUSE...HANSELL...BARRETTS AND STOCKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3092 8326 3093 8332 3104 8327 3118 8327
3130 8314 3124 8304 3118 8305 3118 8297
3097 8297 3090 8304
TIME...MOT...LOC 2337Z 299DEG 17KT 3127 8312 3093 8313
$$
42-DVD545
WWUS52 KTAE 032356
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
756 PM EDT WED JUN 3 2015
GAC019-185-040005-
/O.CAN.KTAE.SV.W.0101.000000T0000Z-150604T0015Z/
LOWNDES GA-BERRIEN GA-
756 PM EDT WED JUN 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOWNDES AND
SOUTHEASTERN BERRIEN COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3092 8304 3095 8304 3095 8318 3103 8318
3103 8320 3106 8320 3106 8317 3115 8316
3115 8304 3118 8305 3118 8297 3097 8297
TIME...MOT...LOC 2355Z 312DEG 20KT 3121 8304 3087 8305
$$
GAC173-040015-
/O.CON.KTAE.SV.W.0101.000000T0000Z-150604T0015Z/
LANIER GA-
756 PM EDT WED JUN 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR LANIER COUNTY...
AT 755 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF WILLACOOCHEE TO NEAR MAYDAY...MOVING
SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
LAKELAND...MEIGS...COURTHOUSE...HANSELL AND TEETERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3092 8304 3095 8304 3095 8318 3103 8318
3103 8320 3106 8320 3106 8317 3115 8316
3115 8304 3118 8305 3118 8297 3097 8297
TIME...MOT...LOC 2355Z 312DEG 20KT 3121 8304 3087 8305
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:56 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 3, 3:56 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 356 PM EDT WED JUN 3 2015 .NEAR TERM [THROUGH TONIGHT]... THE UPPER LOW CONTINUES TO SPIN OVER THE SOUTHERN APPALACHIANS NEAR THE NC/GA BORDER. WATER VAPOR IMAGERY INDICATES THAT QUITE A BIT OF MID/UPPER LEVEL DRY AIR HAS ROTATED INTO THE AREA ON THE SOUTH SIDE OF THIS LOW. THE POSITION OF THE UPPER TROUGH PUTS US IN A DNVA SCENARIO TODAY, SO THERE WILL BE LESS QG FORCING TO AID ASCENT. THEREFORE THE SEA BREEZE SHOULD BE THE PRIMARY TRIGGER ACROSS MOST OF THE FORECAST AREA. WE ARE IN A FAVORABLE LOW-MID LEVEL FLOW REGIME. THERE IS, HOWEVER, A STALLED FRONTAL BOUNDARY OVER SOUTHEAST AL THAT COULD FOCUS CONVECTION IN THAT AREA. POPS WERE ONCE AGAIN WERE WEIGHTED TOWARD THE ECAM NUMBERS. WE REMAIN IN A MARGINAL SPC RISK FOR SEVERE STORMS ACROSS MAINLY OUR GA AND INLAND FL BIG BEND ZONES. WE FEEL THE MOST LIKELY AREA FOR SEVERE TODAY WILL BE ACROSS GA, WITH LOCALLY DAMAGING GUSTY WINDS THE MAIN THREAT. HOWEVER, HAIL WILL BECOME MORE LIKELY AS YOU MOVE NORTH TOWARD THE COLD POOL. DEEP LAYER SHEAR IS UP AROUND 25-30 KT WHICH COULD FAVOR SOME STORM ORGANIZATION IN THE OUTLOOK AREA. .SHORT TERM [THURSDAY THROUGH FRIDAY NIGHT]... THE AFOREMENTIONED MID-UPPER LEVEL CUTOFF LOW WILL TRANSLATE SLOWLY NORTHEAST OFF THE MID ATLANTIC COAST FRIDAY, AS IT MERGES WITH THE MID LATITUDE WESTERLIES. THE MID TO UPPER LEVEL FLOW WILL GO FROM LIGHT AND VARIABLE THURSDAY TO NORTHERLY BY FRIDAY, AS HEIGHTS RISE OVER TX. AT THE SURFACE, THE FRONTAL ZONE CURRENTLY NORTH AND WEST OF OUR FORECAST AREA WILL BECOME NEARLY STATIONARY, AND ORIENTED ALONG THE FL-GA BORDER AS IT GRADUALLY DISSIPATES. ALTHOUGH THE AIR ABOVE 500 MB HAS DRIED CONSIDERABLY ALREADY, THERE REMAINS AMPLE MOISTURE BELOW TO SUPPORT DEEP MOIST CONVECTION. THE MOS CONSENSUS, ESPECIALLY THE GFS AND NAM MOS, FORECAST LOW POPS (20 PERCENT) FOR THURSDAY; BUT OUR ENSEMBLE OF CONVECTION ALLOWING MODELS (ECAM) HAS A POP IN THE FL PANHANDLE OF 40-60 PERCENT. GIVEN THE FAVORABLE LOW LAYER MOISTURE, CAPE, AND SEA BREEZE/FRONTAL ZONE CONVERGENCE, WE WEIGHTED OUR FORECAST MORE TOWARD THE ECAM SOLUTION. ON FRIDAY THE POP WILL BE A LITTLE LOWER AND MORE EVENLY DISTRIBUTED AS THE FRONTAL ZONE DISSIPATES AND DRIER AIR BECOMES MORE ENTRENCHED. WE'RE FORECASTING A POP OF 20-30 PERCENT, WITH THE HIGHEST POP ACROSS NORTH FL WHERE THERE WILL BE MORE DEEP LAYER MOISTURE. THE MEAN, DEEP, OFFSHORE FLOW WILL TEND TO RETARD THE PANHANDLE AND BIG BEND SEA BREEZE FRONT DEVELOPMENT AND INLAND PROPAGATION, SO THUNDERSTORMS MAY NOT INITIATE UNTIL LATER IN THE AFTERNOON. TEMPERATURES WILL BE NEAR NORMAL, WITH LOWS IN THE UPPER 60S AND HIGHS IN THE LOWER 90S. WEAK WINDS ALOFT WILL BE TYPICALLY WEAK FOR THIS TIME OF YEAR AND THIS PART OF THE COUNTRY, SO SIGNIFICANT THUNDERSTORMS ORGANIZATION IS UNLIKELY. HOWEVER, A PULSE SEVERE STORM OR TWO WILL BE POSSIBLE. .LONG TERM [SATURDAY THROUGH WEDNESDAY]... A WEAK MID-UPPER LEVEL TROUGH ALONG THE SOUTHEAST U.S. COAST ON SATURDAY WILL GRADUALLY FILL AS HIGHER HEIGHTS IN TX ATTEMPTS TO JOIN THE WEST ATLANTIC RIDGE. OUR FORECAST AREA WILL BE ON THE WESTERN PERIPHERY OF THE WEST ATLANTIC RIDGE (I.E. BERMUDA RIDGE). THIS LARGE SCALE PATTERN, COUPLED WITH NEAR-AVERAGE THERMODYNAMICS, SUGGEST NEAR-CLIMO POPS (AROUND 30 PERCENT) EACH AFTERNOON & EVENING. TEMPERATURES WILL ALSO BE NEAR NORMAL, WITH LOWS IN THE LOWER 70S AND HIGHS IN THE LOWER 90S. && .AVIATION... [THROUGH 18Z THURSDAY] SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON. IT IS REASONABLE TO ASSUME THAT MOST OF THE TERMINALS WILL HAVE TS IN THE VICINITY WITH DECENT CHANCES THAT ONE WILL DIRECTLY IMPACT THE AIRPORTS. MVFR CONDITIONS WILL BE POSSIBLE AROUND SUNRISE THURSDAY, AND IFR CANNOT BE RULED OUT. HOWEVER, THAT IS MOST LIKELY AT VLD. && .MARINE... THE PRESSURE GRADIENT WILL REMAIN VERY WEAK ACROSS OUR MARINE AREA, WHICH IS TYPICAL FOR THIS TIME OF YEAR. THE PRIMARY DRIVER OF THE WINDS WILL BE LAND AND SEA BREEZE CIRCULATION. && .FIRE WEATHER... UNUSUALLY LOW DISPERSIONS ARE POSSIBLE IN THE NORTHERN HALF OF THE FORECAST AREA THURSDAY. NO HAZARDOUS FIRE WEATHER CONDITIONS ARE EXPECTED OVER THE NEXT SEVERAL DAYS. && .HYDROLOGY... THE ONLY RIVER AT LOCAL ACTION STAGE WAS AT BRUCE, ON THE CHOCTAWHATCHEE RIVER, BUT IT'S EXPECTED TO FALL BELOW ACTION STAGE THIS WEEKEND. OTHERWISE, WE DO NOT EXPECT THE DAILY RAINFALL TO BE ORGANIZED ENOUGH TO CAUSE SIGNIFICANT RIVER RISES OR FLASH FLOODING. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 69 92 69 91 69 / 20 30 20 20 20 PANAMA CITY 72 85 72 86 73 / 10 40 10 20 10 DOTHAN 69 90 69 91 70 / 40 20 20 10 10 ALBANY 68 89 68 90 69 / 40 10 10 20 10 VALDOSTA 67 90 68 91 67 / 50 20 20 20 20 CROSS CITY 67 92 69 91 68 / 20 20 30 30 20 APALACHICOLA 71 87 72 87 72 / 10 20 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...WOOL SHORT TERM...FOURNIER LONG TERM...FOURNIER AVIATION...WOOL MARINE...FOURNIER FIRE WEATHER...DVD HYDROLOGY...FOURNIER
In the hours before
Local storm report, Jun 3, 6:20 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
620 PM EDT WED JUN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 4 ENE TIFTON 31.47N 83.45W
06/03/2015 TIFT GA 911 CALL CENTER
A COUPLE OF TREES DOWN AROUND PAULK ROAD AND HIGHWAY 319
&&
DVDLocal storm report, Jun 3, 6:28 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
628 PM EDT WED JUN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL BROOKFIELD 31.42N 83.39W
06/03/2015 E1.75 INCH TIFT GA BROADCAST MEDIA
GOLF BALL SIZE HAIL REPORTED IN BROOKFIELD VIA WALB-TV
SOCIAL MEDIA
&&
DVDLocal storm report, Jun 3, 6:34 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
634 PM EDT WED JUN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 4 E TIFTON 31.45N 83.44W
06/03/2015 E1.00 INCH TIFT GA BROADCAST MEDIA
QUARTER SIZED HAIL REPORTED EAST OF TIFTON
&&
DVDLocal storm report, Jun 3, 6:53 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
653 PM EDT WED JUN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL BROOKFIELD 31.42N 83.39W
06/03/2015 E2.00 INCH TIFT GA BROADCAST MEDIA
SOCIAL MEDIA PICTURE OF HAIL ESTIMATED AT AROUND HEN EGG
SIZE OR 2 INCHES IN DIAMETER FROM BROOKFIELD
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:50 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Worth | 40 min |
| Jun 3, 5:53 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Irwin, Tift | 52 min |
| Jun 3, 6:31 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.